Heavy Rain, Warren
- When
- June 16, 6:00 AM EST to June 17, 6:00 AM EST
- Where
- Warren County, 0.69 mi N of Kramer
- Reported by
- CoCoRaHS
- Coordinates
- 40.340, -87.280
A 24-hour rainfall of 5.08 inches was measured in this location.
An isolated thunderstorm developed over east-central Illinois and lingered over northwest portions of central Indiana during the late afternoon and early evening hours of the 16th. The most significant rainfall of the month occurred with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An isolated thunderstorm developed over east-central Illinois and lingered over northwest portions of central Indiana during the late afternoon and early evening hours of the 16th. The most significant rainfall of the month occurred with this storm. Portions of west central and northwest Indiana received as much as 3 to 5 inches of rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 16, 5:46 AM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 646 AM EDT SAT JUN 16 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 AM EDT SAT JUN 16 2012 CHANGES APPEARING MORE LIKELY FOR RAIN CHANCES IN NEXT 12 TO 36 HOURS. UPPER RIDGE OVERHEAD GETS FLATTENED SOMEWHAT AS INITIAL SHORT WAVES OVER IOWA LIFTS NORTHEAST INTO GREAT LAKES BUT MORE IMPORTANTLY SECOND MORE SIGNIFICANT TROUGH ENTERING WESTERN PLAINS HAS BEEN FIRING SCATTERED STORM FROM DAKOTAS TO TEXAS. AS THIS SHORT WAVE OVERTAKES GREAT LAKES LATER TONIGHT INTO SUNDAY CHANCES FOR RAIN LOOK BETTER. UPPER RIDGE TO BUILD BEHIND THIS AS NEXT SYSTEMS MOVES INTO THE NORTHERN ROCKIES AND BRINGS ANOTHER ROUND OF STORMS TO OUR REGION THURSDAY AND FRIDAY. HEAT OF TODAY WILL BRIEFLY SUBSIDE WITH CLOUD COVER SUNDAY BUT RETURN IN EARNEST FOR MOST OF THE WORK WEEK AS UPPER RIDGE STRENGTHENS AND SUNSHINE RETURNS. HEAT OF NEXT WEEK WILL ALSO BE ACCOMPANIED BY SOMEWHAT MORE HUMID AIR THAN OF RECENT DAYS. && .NEAR TERM /TODAY/... ISSUED AT 330 AM EDT SAT JUN 16 2012 FORECAST CONCERN REGARDS RAIN POTENTIAL THIS AFTERNOON. MODELS GENERALLY AGREE ON SHORT WAVE CURRENTLY PRODUCING SHOWERS OVER IOWA TO NEAR QUINCY WILL LIFT NORTHEAST BUT TAIL OF TROUGH STILL EXPECTED TO SWEEP ACROSS FORECAST AREA DURING PEAK HEATING TIME. EURO LIFTS ENERGY FURTHER NORTH THAN OTHER MODELS AND RESULTS IN LESS PRECIPITATION IN OUR AREA. GIVEN EXISTING DROUGHT FEEL A LEAN TOWARDS CHC POPS WELL BELOW NAM MOS AND BELOW GFS MOS APPEAR BEST BET. MODEL AND MOS DEWPOINTS STILL A BIT HIGH BUT OBSERVATIONS OF MID 60 DEWPOINTS NEAR OHIO RIVER AND FAR SOUTHERN INDIANA APPEAR LIKELY TO OVERSPREAD MOST OF CENTRAL INDIANA THIS AFTERNOON. GIVEN DRY GROUND AS LIMITING FACTOR IN MOISTURE SOURCE...EXPECT MID AND LATE AFTERNOON STORMS TO BE ISOLATED OR SCATTERED IN COVERAGE AT BEST. CURRENT FORECAST MAX TEMPERATURES IN LOW 90S APPEARS ON TRACK. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 330 AM EDT SAT JUN 16 2012 CONCERNS AGAIN REGARDING CHANGE FROM NO POPS TONIGHT TO CHANCE POPS. EURO LESS PROGRESSIVE IN SOUTHEAST PUSH OF TROUGH AND KEEPS MOST PRECIPITATION ACROSS GREAT LAKES. ALL OTHER MODELS DIG TROUGH A LITTLE DEEPER AND BRING MORE RAIN TO CENTRAL INDIANA. WILL AGAIN USE A BLEND AND LEAN TOWARD LOWER CHANCE POPS AND LOWER RAIN AMOUNTS OF EURO...IN PART TIED TO CURRENT DROUGHT AND SURFACE MOISTURE BEING A LIMITING FACTOR. SUNDAY AND SUNDAY NIGHT...TAIL END OF ENERGY WITH THIS TROUGH MOVES ACROSS AREA CONTINUING THREAT FOR CONVECTION SO WILL CONTINUE CHANCE POPS AS CURRENT FORECAST. IN TOTAL...RAIN AMOUNTS TO A QUARTER INCH LOOKS GOOD FOR MOST AREAS THOUGH SOME LOCALS LIKELY WILL SEE NEAR AN INCH. AS FOR TEMPS...FAIR AMOUNT OF CLOUD COVER AND SOME RAINY PERIODS SUNDAY SHOULD KEEP MAX TEMPS TO MID 80S. MODERATELY MOIST DEWPOINTS IN UPPER 60S AND CONTINUED SOUTHWEST SURFACE FLOW SHOULD KEEP SUNDAY NIGHT MINS CLOSE TO 70. && .LONG TERM /TUESDAY THROUGH SATURDAY/... CHALLENGE FOR THE LONG TERM WILL BE PRECIPITATION CHANCES THE SECOND HALF OF THE PERIOD. THE BEGINNING OF THE PERIOD WILL SEE STRONG UPPER LEVEL RIDGING ACROSS THE EASTERN CONUS WHILE A TROUGH STRENGTHENS ACROSS THE WEST. RIDGING WILL KEEP THE AREA DRY ON TUESDAY AND WEDNESDAY AND WITH CONTINUED SOUTHERLY FLOW...TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE WITH HIGHS IN THE LOW 90S AND LOWS REMAINING IN THE 70S. MODELS ARE IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD BUT THE CANADIAN BEGINS TO DIVERGE FROM THE GFS AND ECMWF BY THURSDAY. THE CANADIAN HOLDS ON TO THE STRONG UPPER RIDGE WHILE THE GFS AND ECMWF DEPICT THE RIDGE BREAKING DOWN WITH MIDLEVEL FLOW BECOMING MORE ZONAL. ADDITIONALLY...THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH SURFACE LOW PRESSURE DEEPENING ACROSS THE GREAT LAKES AND SWEEPING A COLD FRONT ACROSS THE AREA IN THE THURSDAY/FRIDAY TIME FRAME. ALLBLEND 40 POPS APPEAR REASONABLE THIS FAR OUT AS MODEL SOUNDINGS INDICATE DECENT SATURATION AND INSTABILITY. TEMPERATURES WILL DECREASE SLIGHTLY WITH THE PASSAGE OF THE FRONT BUT LOOK TO REMAIN AT OR ABOVE AVERAGE VALUES. && .AVIATION /DISCUSSION FOR 161200Z TAFS/... ISSUED AT 650 AM EDT SAT JUN 16 2012 VFR THROUGH THE FORECAST PERIOD. SCATTERED THUNDERSTORMS ACROSS GREAT LAKES AND OHIO VALLEY BY MID AFTERNOON...BECOMING MORE NUMEROUS ACROSS GREAT LAKES TONIGHT. SCATTERED STORMS IN CENTRAL KENTUCKY THIS MORNING NOT LIKELY TO IMPACT ANY CENTRAL INDIANA TAF SITES. WINDS AT OR BELOW 10KTS EXCEPT FOR GUSTS TO NEAR 15 KTS THIS AFTERNOON. AS 60 DEGREE SURFACE DEWPOINTS ADVECT NORTH INTO CENTRAL INDIANA CUMULUS FORMATION SHOULD BEGIN BY LATE MORNING WITH ISOLATED STORMS BY 18Z. THUNDERSTORM THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS AND MODELS HINT AT THESE BECOMING ORGANIZED...PERHAPS INTO LINE OR LARGE CLUSTER. PREVIOUS DISCUSSION... DRY AIR ACROSS INDIANA WILL KEEP SKIES CLEAR INTO THE MORNING HOURS. DIURNAL HEATING AND A WEAK DISTURBANCE ALOFT SHOULD RESULT IN CEILINGS 5 THOUSAND FEET OR HIGHER AFTER 16Z. VISIBILITY CONTINUING P6SM. WINDS MOSTLY LESS THAN 10 KNOTS...BUT SOUTH WINDS MAY BE 10-15 KNOTS A FEW HOURS SATURDAY AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TUCEK NEAR TERM...TUCEK SHORT TERM...TUCEK LONG TERM....HOMANN AVIATION...TUCEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EDT SAT JUN 16 2012 INZ021-028>031-035>049-051>055-060-170815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN- 410 AM EDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. HAZARDS: THE MAIN THREAT IS DAMAGING WIND BUT LARGE HAIL IS ALSO POSSIBLE. THERE IS A SMALL CHANCE OF A TORNADO. LIGHTNING IS A THREAT WITH ALL THUNDERSTORMS. TIMING: THUNDERSTORMS WILL BE POSSIBLE BY MID AFTERNOON WITH A SLIGHTLY HIGHER THREAT DURING THE EVENING AND OVERNIGHT HOURS. DISCUSSION: AN UPPER TROUGH APPROACHING FROM ILLINOIS COMBINED WITH INCREASED HUMIDITY AND DAYTIME HEATING SHOULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: AN UPPER TROUGH EXITING THE REGION SUNDAY NIGHT WILL STILL CARRY THE THREAT OF PRODUCING STORMS WITH LIGHTNING BEING THE MAIN CONCERN. ANOTHER TROUGH WILL ARRIVE LATE WEEK AND BRING A RENEWED THREAT FOR MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ056-057-061>065-067>072-170815- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 410 AM EDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HAZARDS: LIGHTNING WILL BE THE PRIMARY THREAT THOUGH WIND GUSTS TO 40 MPH AND HAIL TO MARBLE SIZE MAY ALSO BE POSSIBLE. TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING PEAK HEATING AT MID AFTERNOON AND CONTINUE AT TIMES INTO TONIGHT. DISCUSSION: AN UPPER TROUGH APPROACHING FROM ILLINOIS COMBINED WITH INCREASED HUMIDITY AND DAYTIME HEATING SHOULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...THEN AGAIN THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: AN UPPER TROUGH EXITING THE REGION SUNDAY NIGHT WILL STILL CARRY THE THREAT OF PRODUCING STORMS WITH LIGHTNING BEING THE MAIN CONCERN. ANOTHER TROUGH WILL ARRIVE LATE WEEK AND BRING A RENEWED THREAT FOR MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
The Indianapolis radar (KIND), 110 km away, was scanning. The volume nearest the first event began at 10:59 UTC.
3 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
A 24-hour rainfall of 5.08 inches was measured in this location.
A 24-hour rainfall of 3.36 inches was measured in this location.
A 24-hour rainfall of 4.27 inches was measured in this location.
Tree limbs, approximately one inch in diameter, were blown down in this location due to strong thunderstorm wind gusts. A power outage was reported as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396515, 396516, 396517, 396407.